MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM LCP T-PLATE/4H HEAD 8 HOLE SHAFT; PLATE, FIXATION, BONE

SYNTHES GMBH 1.5MM LCP T-PLATE/4H HEAD 8 HOLE SHAFT; PLATE, FIXATION, BONE
Catalog Number 02.114.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent open reduction and fixation of a phalanx in a hand fracture on (b)(6) 2025.The guide did not thread easily into the blocked holes.It had been decided to use a 1.5 plate.The doctor was informed in advance that the lcp equipment had been sent to him.The plate was trimmed and implanted.The locking guide did not thread into the head holes, so the doctor decided to drill freehand.The screws did not lock, causing instability of the fracture.The doctor decided to remove the hardware and leave pins from the institution.The specialist preferably required hand-held equipment.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The photo investigation revealed that the 1.5mm lcp t-plate/4h head 8 hole shaft has been manipulated, with visible cuts made, and the threads was not clearly visible.Additionally, functionality of the implant cannot be assessed through photo evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the 1.5mm lcp t-plate/4h head 8 hole shaft would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part# 02.114.007.Lot # 2788p11.Manufacturing site: werk selzach logistik.Manufacturing date: 03.Nov.2022.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, d10.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the 1.5mm lcp t-plate/4h head 8 hole shaft is trimmed in multiple parts additionally the threads are cross threaded.No other issue was observed.The observed condition is consistent with a component failure that may have been caused by unintended forces, with the damage likely resulting from off-axis assembly, prying motion while assembling.A functional test was performed and revealed that the drill guide and screws were unable to fully assemble on the plate, due to the observed damage on the plate and mating components, the reported allegation was able to be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 1.5mm lcp t-plate/4h head 8 hole shaft would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part:02.114.007 lot: 2788p11 manufacturing site: werk selzach supplier: (b)(4) release to warehouse date: 03 nov 2022 expiration date; na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM LCP T-PLATE/4H HEAD 8 HOLE SHAFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21587505
Report Number8030965-2025-02389
Device Sequence Number18366683
Product Code HRS
UDI-Device Identifier10886982034847
UDI-Public(01)10886982034847(10)2788P11
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.114.007
Device Lot Number2788P11
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/14/2025
03/12/2026
03/23/2026
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date03/18/2025
03/17/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.1 LCP THRD DRILL GUIDE FOR 1.5 LCP PLS.; CORTSCR Ø1.5 SELF-TAP L7 SST.; LOCKSCR Ø1.5 SELF-TAP L10 SST.; LOCKSCR Ø1.5 SELF-TAP L10 SST.; LOCKSCR Ø1.5 SELF-TAP L6 SST.
Patient Age50 YR
Patient SexUnknown